Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 60, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 6, 2002, 2:54 AM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2002, 2:54 AM EDT (06:54 UTC)
- Expired
- Jun 6, 2002, 4:00 AM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 5, 4:40 PM EDT, 10 hours 14 minutes earlier.
Area forecast discussion, Jun 5, 4:40 PM EDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 440 PM EDT WED JUN 5 2002 THE COLD FRONT WHICH WILL BE AFFECTING OUR WX FOR THE NEXT COUPLE OF DAYS IS STILL HANGING BACK ACROSS THE ERN GRTLKS AND OH VLY THIS AFTN. HWVR THE AMS AHD OF THE FRONT IS VERY MOIST AND UNSTABLE AND TSTMS HAVE RE-FIRED ACRS CNTRL PA SWD INTO MD. MODELS INDC A PRE-FRNTL SFC TROF WILL DVLP OR IS DVLPG JUST W OF OUR CWA AND THIS SHOULD FOCUS TSTM ACTVTY THIS EVENING INTO TONIGHT. THUS HAVE LIKELY TO CATG POPS FOR TONIGHT OVER ENTIRE FA. SOME TSTMS MAY REACH SVR LIMITS AS WELL AS CONTAINING VERY HEAVY DOWNPOURS. FOR THUR...FNTL BDNRY IS FCST TO SINK SLWLY SEWD ACROSS THE FA WITH NE WINDS AND COOLER TEMPS N OF THE BNDRY. HWVR LOW PRES WAVES MOVG ALG THE FRNT WILL SUPPORT CNVTV PRECIP ON EITHER SIDE AND RAINFALL AMTS COULD STILL BE HEAVY. FOR THUR NITE THE FOCUS WILL SHIFT TO SRN PART OF OUR FA AS CDFTN CONTS TO SAG SWD AND STGR SFC WAVE APCHS FROM THE SW. FOR FRI..SOME LINGERING AM SHOWERS NEAR THE COAST...OTRW THE LOW PRES WILL MOVE OFFSHORE LEAVING BREEZY CONDS NEAR THE SHORE. LEFT OVER MOISTURE FROM SGFNT RAINS SHOULD SUPPORT AFTN CLDNS. WE NEED THE RAIN...HWVR IT MAY BE TOO MUCH AT ONCE IN SOME AREAS. THEREFORE WILL ISSUE A STATEMENT FOR HEAVY RAINS AND POSSIBLE FLOODING. MAIN THREAT FOR MORE WDSPRD HEAVT RAIN SEEMS TO BE THURS AND THURS NIGHT...SO WILL LEAVE FF WATCH DECISION TO LATER SHIFT. FCSTID = 20 MPO 65 68 53 70 / 80 80 60 20 ABE 67 71 55 72 / 80 80 70 20 RDG 67 71 55 72 / 80 80 70 20 PHL 71 78 59 70 / 80 90 80 20 12N 67 71 55 72 / 80 80 70 20 SMQ 70 76 57 71 / 80 90 80 20 TTN 70 76 57 71 / 80 90 80 20 MIV 70 78 60 67 / 70 90 90 30 ACY 69 76 60 65 / 70 90 90 40 ILG 71 78 59 70 / 80 90 80 20 DOV 71 80 61 71 / 70 90 90 40 GED 71 80 61 71 / 70 90 90 40 ESN 71 80 61 71 / 70 90 90 40 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SCA FOR COASTAL WATERS AND DELAWARE BAY. AMC
In the hours before
Special weather statement, Jun 6, 1:20 AM EDT, 1 hour 34 minutes before
NJZ007>010-060800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 120 AM EDT THU JUN 6 2002 ...HEAVY RAINS ACROSS NORTHWEST AND WEST CENTRAL NEW JERSEY... AT 120 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHWEST NEW JERSEY...WITH THE HEAVIEST RAINS IN SOUTHERN WARREN...NORTHERN HUNTERDON AND NORTHERN MORRIS COUNTIES. THIS AREA WILL MOVE SLOWLY SOUTH INTO THE REST OF MORRIS...HUNTERDON AND SOMERSET COUNTIES THROUGH 4 AM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. GOODMAN
Special weather statement, Jun 6, 2:43 AM EDT, 11 minutes before
NJZ013-016>022-027-060830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 243 AM EDT THU JUN 6 2002 AT 240 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEW JERSEY...EXTENDING FROM JUST SOUTHWEST OF FREEHOLD ACROSS THE PHILADELPHIA SUBURBS INTO SALEM COUNTY. THE STRONGEST OF THESE STORMS WAS LOCATED IN EXTREME SOUTHWEST NEW JERSEY...SOUTH OF SALEM. WIND GUSTS TO 35 MPH...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING AND RAINFALL RATES OF 1 TO 1 AND A HALF INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS AS THEY MOVE EAST ACROSS INTERIOR SOUTHERN NEW JERSEY THROUGH 430 AM. SOME OF THE RAIN MAY BE LOCALLY HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADS AND HIGHWAYS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH...AND USE CAUTION IF TRAVELING EARLY THIS MORNING. GOODMAN
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:21 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jun 5, 11:27 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jun 5, 11:31 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jun 5, 11:31 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jun 6, 2:48 AM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 42 min |
| Jun 6, 3:42 PM EDT | Special Marine Warning | PHI | 33 min | |
| Jun 6, 4:20 PM EDT | Special Marine Warning | PHI | 40 min | |
| Jun 6, 4:59 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 61 min |
| Jun 6, 5:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 6, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 48 min |
| Jun 6, 5:28 PM EDT | Flash Flood Warning | PHI | Ocean | 2 hr |
| Jun 6, 5:33 PM EDT | Special Marine Warning | PHI | 42 min | |
| Jun 6, 5:59 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Camden, Gloucester | 46 min |
| Jun 6, 6:02 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jun 6, 6:02 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jun 6, 6:09 PM EDT | Special Marine Warning | PHI | 51 min | |
| Jun 6, 6:24 PM EDT | Flash Flood Warning | PHI | Atlantic | 111 min |
| Jun 6, 6:42 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jun 6, 6:50 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 40 min |
| Jun 6, 7:00 PM EDT | Special Marine Warning | PHI | 45 min | |
| Jun 6, 7:00 PM EDT | Special Marine Warning | PHI | 45 min | |
| Jun 6, 6:55 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 50 min |
| Jun 6, 7:36 PM EDT | Severe Thunderstorm Warning | PHI | Delaware | 39 min |
| Jun 6, 7:47 PM EDT | Tornado Warning | PHI | Chester, Delaware, Montgomery | 28 min |
| Jun 5, 9:03 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 42 min |
| Jun 6, 4:24 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 66 min |
| Jun 6, 4:48 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 42 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 40 min |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.